Scared to death

Elizabeth - posted on 03/24/2015 ( 3 moms have responded )

5

0

2

This is my husband's and I first child together. I have a 10 year old but I was clean when I had him. Now I'm almost 4 months pregnant and I am on 60 mgs of methadone. Some people are telling me that I need to come off of the methadone and then others are telling me that coming off of methadone is the worst thing that I can do because withdraws can make me miscarriage. I have already had 2 miscarriages in the past and im not a spring chicken anymore im 30 years old. Does anyone have any suggestions for me??? I could really use them.
Thanks Elizabeth and Josh
(Scared and confused parents)

3 Comments

View replies by

Raye - posted on 03/25/2015

3,761

0

21

Whether or not you are pregnant on Methadone, you only get the benefits if you are stable on your dose. If you quit and go through withdrawal, so does your baby, and it could cause complications. Even trying to taper off your dose amount could cause withdrawal symptoms and affect the baby. Methadone itself probably won't cause any birth defects, although it may have low birth weight that should remedy itself as the baby grows. You will want to talk to the clinic about adjusting your dose during and after pregnancy. During your third trimester, the amount of blood in your body nearly doubles. so your dose may need to increase to keep you stable. After birth, your dose may need to decrease. Keep in touch with your clinic.

When the baby is born, they will be given a tox screen, and will be able to detect drug exposure from around three months pregnant up through when you deliver. So, even if you stop now, it will probably still show up in your baby. There will be an investigation and determination if there has been any abuse or neglect. You will probably have a public health nurse come to your house to assess the safety of the environment. Be honest during the investigation. If determined that the environment is safe, they won't take your baby from you, but it may need to stay in the hospital up to 3 weeks while it goes through withdrawal.

Elizabeth - posted on 03/24/2015

5

0

2

Thank you so much if you happen to find any info on this subject could you pleafse email it to me @ lizboswell300@gmail.com my husand and I are terrified because we have talked to 3 different doctors and they all say differerent things so we're just confused but thank you for replying back

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms